Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2005, 3:53 PM EDT for Brevard County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 19, 2005, 4:49 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:59 PM EDT | TSTM WND DMG | Port Saint John, FL | 60 FOOT OAK TREE DOWNED BY WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 191954 SVRMLB FLC009-192100- /O.NEW.KMLB.SV.W.0074.050619T1953Z-050619T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BREVARD COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...TITUSVILLE... SHARPES...PORT SAINT JOHN...AND CAPE CANAVERAL * UNTIL 500 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF CANAVERAL GROVES...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHARPES AND COCOA BY 400 PM EDT KENNEDY SPACE CENTER BY 410 PM EDT CAPE CANAVERAL BY 415 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2855 8093 2837 8093 2832 8057 2870 8058 $$ PB
2 follow-up statements
000 WWUS52 KMLB 192015 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 412 PM EDT SUN JUN 19 2005 FLC009-192100- /O.CON.KMLB.SV.W.0074.000000T0000Z-050619T2100Z/ BREVARD FL- 412 PM EDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR NORTHERN BREVARD COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENNEDY SPACE CENTER...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PORT CANAVERAL BY 425 PM EDT IN ADDITION OTHER STORMS WERE DEVELOPING OVER THE CAPE AND MERRITT ISLAND ALONG THE EAST COAST SEA BREEZE. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP SOUTHWARD ALONG THIS BOUNDARY FROM ROCKLEDGE TOWARDS MELBOURNE THROUGH 5 PM. LAT...LON 2855 8088 2830 8090 2828 8058 2864 8053 $$ PB
000 WWUS52 KMLB 192049 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EDT SUN JUN 19 2005 FLC009-192056- /O.CAN.KMLB.SV.W.0074.000000T0000Z-050619T2100Z/ BREVARD FL- 446 PM EDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS CANCELLED... AT 446 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED EAST OF THE COUNTY INTO THE MARINE AREA...THUS THE WARNING FOR BREVARD COUNTY HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT STRONG WINDS...HAIL AND A POSSIBLY A WATERSPOUT WAS OCCURING OVER THE COASTAL WATERS 4 MILES EAST OF PORT CANAVERAL. ALSO...ADDITIONAL STORMS MAY DEVELOP ALONG BOUNDARY INTERACTIONS IN BREVARD COUNTY THROUGH EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2855 8088 2830 8090 2828 8058 2864 8053 $$ PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:35 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 1:35 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT SUN JUN 19 2005 .DISCUSSION... TONIGHT...VORTICITY MAX ASSOCIATED WITH TROUGH MOVING ACROSS THE SOUTHEAST AND FLORIDA AND LARGE SCALE LIFT DUE TO RIGHT REAR QUADRANT OF A 250MB JET MAX MOVING OVERHEAD SHOULD ENHANCE CONVECTIVE DEVELOPMENT FIRST PART OF TONIGHT. LATEST NAM80/ETA80 TEMP FORECAST FIELD SHOWED -8C TO -9C AIR MASS AT 500MB WHICH WOULD SUPPORT AT LEAST SMALL HAIL FROM THE STRONGER AND DEEPER CONVECTIVE STORMS THAT MAY LINGER OVER FROM AFTERNOON CONVECTION. LATE AFTERNOON SEA BREEZES CONTINUING INTO EVENING HOURS ALONG THE IMMEDIATE COAST AND INTERACTING WITH THE WESTERLY FLOW SHOULD KEEP SOME STORMS LINGERING INTO THE EVENING HOURS BEFORE THEY DISSIPATE AS A PARCEL OF WEAK NEG VORTICITY MOVES ACROSS AND THE ATMOSPHERE LOSES ITS DAYTIME INSTABILITY DUE TO HEATING. NAM80 INDICATES WEAKENING SURFACE BOUNDARY PUSHING DOWN THE PENINSULA OVERNIGHT WITH WINDS SHIFTING TO AN ONSHORE DIRECTION BEHIND THE BOUNDARY. MAV AND MET MOS POPS ARE VERY CLOSE FOR TONIGHT THEREFORE DO NOT THINK ILL STRAY TOO FAR FROM THEM FOR EVENING PRECIP THEN BACK DOWN AFTER MIDNIGHT. LIGHT ONSHORE FLOW ALONG THE COAST AFTER MIDNIGHT AS BOUNDARY PUSHES DOWN THE PENINSULA WITH DRAINAGE FLOW TOWARD SUNRISE AND LIGHT NORTHERLY WINDS OVER THE INTERIOR. OVERNIGHT LOWS SHOULD NOT STRAY FAR...IF ANY AT ALL...FROM LAST NIGHTS LOWS. MON-THURS...AS HAS BEEN THE CASE OF LATE...THE 12Z GFS CONTINUES TO SUFFER FROM CONVECTIVE FEEDBACK LEADING TO SPURIOUS LOW DEVELOPMENT. WILL THEREFORE FOLLOW CLOSER TO THE NAM SOLUTION...AT LEAST THROUGH THE EARLY PART OF THE WEEK. STRENGTHENING UPPER LEVEL JET WILL ADVECT MOISTURE NORTHWARD FROM NW CARIBBEAN OVER THE NEXT COUPLE OF DAYS. HIGHEST POPS IN EC FL WILL OCCUR OVER THE SOUTHERN SECTIONS... ESPECIALLY ON MONDAY WITH OLD BOUNDARY INVIC AND HIGHER PWAT AIR ADVECTING INTO REGION. LOWER POPS HEADING NORTH MON DUE TO SOME LINGERING LOWER PWAT AIR BEHIND WEAK FRONTAL BOUNDARY...THEN AIR MASS WILL GRADUALLY MOISTEN NORTHWARD TUESDAY. CONFIDENCE NOT TOO HIGH HEADING OUT IN TIME...AS THE MEDIUM RANGE GUIDANCE HAS BEEN INCONSISTENT AND 12Z NAM IS NOW INDICATING SOME LINGERING MID LEVEL TROFFINESS INTO FRIDAY. WILL KEEP ZONES SPLIT TO INDICATE HIGHER POP VALUES SOUTH THAN NORTH THROUGH MID WEEK...THEN CONTINUE A TREND TOWARD CLIMO NORMS FOR LATTER PART OF THE WEEK. && .MARINE...MAIN CONCERN TO BOATERS AGAIN STORMS MOVING OFFSHORE FROM THE MAINLAND DURING THE LATE AFTN AND EVENING HOURS. WINDS AND SEAS RELATIVELY LOW OUTSIDE THUNDERSTORMS NEXT SEVERAL DAYS. && .AVIATION...EVENING STORMS WILL PRODUCE IFR/MVFR CONDITIONS ALONG THE COAST WITH SURFACE WIND GUSTS TO AROUND 35 KNOTS AND POSSIBLY SOME HAIL NEAR THE STRONGER CELLS. VFR CONDITIONS AFTER MIDNIGHT WITH LOCAL MVFR FOG TOWARD SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 72 88 / 20 30 30 40 MCO 72 90 72 89 / 20 30 30 40 MLB 73 89 72 89 / 30 40 40 50 VRB 73 89 72 90 / 30 50 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Jun 19, 6:15 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 615 AM EDT SUN JUN 19 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY COMBINED WITH THE PRESENCE OF AN UPPER LEVEL TROUGH CENTERED JUST NORTH OF THE STATE WILL PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS ACROSS MOST OF EAST CENTRAL FLORIDA...WITH COVERAGE EXPECTED TO BE A BIT HIGHER NEAR LAKE OKEECHOBEE. WITH THE UPPER LEVELS BEING A BIT COOLER AND DRIER THAN NORMAL...A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE WITH FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND WIND GUSTS OF 50 TO 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE... MAINLY EAST OF THE SAINT JOHNS RIVER AS LIGHT WESTERLY WINDS WILL PREVENT THE EAST COAST SEA BREEZE FROM PUSHING INLAND MUCH FARTHER THAN THAT. ...FLOOD IMPACT... LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE MORE INTENSE STORMS TODAY...WITH THE GREATEST THREAT ALONG AND WEST OF THE SAINT JOHNS RIVER. ...MARINE THUNDERSTORM GUST IMPACT... MARINERS SHOULD BE ON THE LOOKOUT FOR LIGHTNING STORMS APPROACHING FROM THE WEST AT 15 TO 20 MPH THIS AFTERNOON. WIND GUSTS OF 35 KNOTS OR HIGHER...HAIL AND EVEN AN ISOLATED WATERSPOUT WILL BE POSSIBLE AS THE MORE INTENSE STORMS MOVE OFFSHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO BE HIGHEST MONDAY AND TUESDAY...AND MAINLY ACROSS THE SOUTHERN COUNTIES AS MOISTURE WILL REMAIN HIGHEST THERE. FROM WEDNESDAY ONWARD...HIGH PRESSURE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL GRADUALLY BUILD OVER THE REGION...LIMITING STORM COVERAGE AND STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Local storm report, Jun 19, 3:12 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL EDGEWOOD 28.49N 81.37W
06/19/2005 1.00 INCH ORANGE FL PUBLIC
2 QUARTER SIZE HAIL REPORTS REPORTED THROUGH NEWS MEDIA.
&&
JOCSpecial weather statement, Jun 19, 3:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT SUN JUN 19 2005 FLZ147-192030- NORTHERN BREVARD COUNTY- 347 PM EDT SUN JUN 19 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN BREVARD COUNTY... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ENTERING BREVARD COUNTY WEST OF TITUSVILLE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. PB
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 47 min |
| Jun 19, 3:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 19, 4:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 19, 5:09 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.